MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded johnson and johnson (jnj) intraocular lens (iol) had a foreign material.A plastic piece came out of the simplicity injector.The issue was noticed after the lens was implanted into the eye.Reportedly, the directions for use were followed.The iol was removed and replaced with the same model and diopter hence there was some delay in the procedure.There were no complications reported such as an incision enlargement, vitrectomy, or sutures.No medication outside the standard of care was required.The patient¿s daily activities were not impacted by this event.And the patient has fully recovered.No further information was provided.
 
Additional Manufacturer Narrative
Section a3b, gender: unknown/not provided.Section a4, patient weight: unknown/not provided.Section a5, ethnicity: unknown/not provided.Section a6, race: unknown/not provided.Section d6a, if implanted, give date: not applicable as the iol was removed and replaced during the same procedure.Section d6b, if explanted, give date: not applicable as the iol was removed and replaced during the same procedure.Therefore, not explanted.Section h3, device evaluated by manufacturer: the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the customer provided photo was evaluated.The photo displays the suspect lens inside the patient's eye and an unknown material can be observed near the center of the lens.Due to no product received, no further evaluation could be performed.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information.Section d9: device available for evaluation? yes section d9: date returned to manufacturer: apr 18, 2025 section h3: evaluated by manufacturer: yes device evaluation: the preloaded device was received.The product was visually inspected under magnification revealing no damage to the cartridge or handpiece.During the inspection of the plunger rod damage was observed and a groove was noticed with missing plunger rod material.A particle was received inside a specimen cup that matched the missing piece of plunger rod.The particle was forwarded to the eag lab for ftir (fourier transform infrared spectroscopy), analysis.Per eag laboratories, the material is consistent with a mixture of a phthalate plasticizer, pvc, and sodium hyaluronate.The ftir spectrum raw data output file generated by eag laboratories was compared against the manufacturing process ftir library and did not yield any results with at least a 0.90000 correlation.The customer provided photo was evaluated.The photo displays the suspect lens inside the patient's eye and an unknown material can be observed near the center of the lens.The iol was not received.No further evaluation could be performed.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21186373
Report Number3012236936-2025-000016
Device Sequence Number4300655
Product Code MJP
UDI-Device Identifier05050474746640
UDI-Public(01)05050474746640(17)270924
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIU150
Device Catalogue NumberDIU150U250
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer02/14/2025
05/22/2025
Initial Report FDA Received Date01/18/2025
Supplement Report FDA Received Date03/01/2025
05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale